Advanced Search
Article Contents
Article Contents

Sharp criteria of Liouville type for some nonlinear systems

Abstract Related Papers Cited by
  • In this paper, we establish the sharp criteria for the nonexistence of positive solutions to the Hardy-Littlewood-Sobolev (HLS) system of nonlinear equations and the corresponding nonlinear differential systems of Lane-Emden type. These nonexistence results, known as Liouville theorems, are fundamental in PDE theory and applications. A special iteration scheme, a new shooting method and some Pohozaev identities in integral form as well as in differential form are created. Combining these new techniques with some observations and some critical asymptotic analysis, we establish the sharp criteria of Liouville type for our systems of nonlinear equations. Similar results are also derived for the system of Wolff type of integral equations and the system of $\gamma$-Laplace equations. A dichotomy description in terms of existence and nonexistence for solutions with finite energy is also obtained.
    Mathematics Subject Classification: Primary: 35B09, 35J48; Secondary: 35B06, 35B40, 35J60, 35B45, 45G05, 45G15.


    \begin{equation} \\ \end{equation}
  • [1]

    L. Caffarelli, B. Gidas and J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth, Comm. Pure Appl. Math., 42 (1989), 271-297.doi: 10.1002/cpa.3160420304.


    L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260.doi: 10.1080/03605300600987306.


    G. Caristi, L. D'Ambrosio and E. Mitidieri, Representation formulae for solutions to some classes of higher order systems and related Liouville theorems, Milan J. Math., 76 (2008), 27-67.doi: 10.1007/s00032-008-0090-3.


    A. Chang and P. Yang, On uniqueness of an n-th order differential equation in conformal geometry, Math. Res. Lett., 4 (1997), 91-102.doi: 10.4310/MRL.1997.v4.n1.a9.


    W. Chen and C. Li, Classification of solutions of some nonlinear elliptic equations, Duke Math. J., 63 (1991), 615-622.doi: 10.1215/S0012-7094-91-06325-8.


    W. Chen and C. Li, A priori estimates for prescribing scalar curvature equations, Ann. of Math., 145 (1997), 547-564.doi: 10.2307/2951844.


    W. Chen and C. Li, An integral system and the Lane-Emden conjecture, Discrete Contin. Dyn. Syst., 24 (2009), 1167-1184.doi: 10.3934/dcds.2009.24.1167.


    W. Chen and C. Li, Radial symmetry of solutions for some integral systems of Wolff type, Discrete Contin. Dyn. Syst., 30 (2011), 1083-1093.doi: 10.3934/dcds.2011.30.1083.


    W. Chen and C. Li, Super polyharmonic property of solutions for PDE systems and its applications, Commun. Pure Appl. Anal., 12 (2013), 2497-2514.doi: 10.3934/cpaa.2013.12.2497.


    W. Chen, C. Li and B. Ou, Qualitative properties of solutions for an integral equation, Discrete Contin. Dyn. Syst., 12 (2005), 347-354.doi: 10.3934/dcds.2005.12.347.


    W. Chen, C. Li and B. Ou, Classification of solutions for a system of integral equations, Comm. Partial Differential Equations, 30 (2005), 59-65.doi: 10.1081/PDE-200044445.


    W. Chen, C. Li and B. Ou, Classification of solutions for an integral equation, Commun. Pure Appl. Math., 59 (2006), 330-343.doi: 10.1002/cpa.20116.


    M. Franca, Classification of positive solutions of p-Laplace equation with a growth term, Arch. Math. (Brno), 40 (2004), 415-434.


    F. Gazzola, Critical exponents which relate embedding inequalities with quasilinear elliptic operator, in Proceedings of the Fourth International Conference on Dynamical Systems and Differential Equations, May 24-27, 2002, Wilmington, NC, USA, 327-335.


    F. Gazzola and H.-C. Grunau, Radial entire solutions for supercritical biharmonic equations, Math. Ann., 334 (2006), 905-936.doi: 10.1007/s00208-005-0748-x.


    B. Gidas, W.-M. Ni and L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in $R^n$, in Mathematical Analysis and Applications, Part A, Adv. in Math. Suppl. Stud., 7a, Academic Press, New York-London, 1981, 369-402.


    B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 34 (1981), 525-598.doi: 10.1002/cpa.3160340406.


    M. Guedda and L. Veron, Local and global properties of solutions of quasilinear elliptic equations, J. Differential Equations, 76 (1988), 159-189.doi: 10.1016/0022-0396(88)90068-X.


    C. Gui, On positive entire solutions of the elliptic equation $\Delta u+K(x)u^p=0$ and its applications to Riemannian geometry, Proc. Roy. Soc. Edinburgh Sect. A, 126 (1996), 225-237.doi: 10.1017/S0308210500022708.


    F. Hang, On the integral systems related to Hardy-Littlewood-sobolev inequality, Math. Res. Lett., 14 (2007), 373-383.doi: 10.4310/MRL.2007.v14.n3.a2.


    L. I. Hedberg and T. Wolff, Thin sets in nonlinear potential theory, Ann. Inst. Fourier (Grenobel), 33 (1983), 161-187.doi: 10.5802/aif.944.


    C. Jin and C. Li, Qualitative analysis of some systems of integral equations, Calc. Var. Partial Differential Equations, 26 (2006), 447-457.doi: 10.1007/s00526-006-0013-5.


    N. Kawano, E. Yanagida and S. Yotsutani, Structure theorems for positive radial solutions to div$(|Du|^{m-2} Du)+K(|x|)u^q=0$ in $R^n$, J. Math. Soc. Japan, 45 (1993), 719-742.doi: 10.2969/jmsj/04540719.


    T. Kilpelaiinen and J. Malý, The Wiener test and potential estimates for quasilinear elliptic equations, Acta Math., 172 (1994), 137-161.doi: 10.1007/BF02392793.


    D. Labutin, Potential estimates for a class of fully nonlinear elliptic equations, Duke Math. J., 111 (2002), 1-49.doi: 10.1215/S0012-7094-02-11111-9.


    Y. Lei and C. Li, Integrability and asymptotics of positive solutions of a $\gamma$-Laplace system, J. Differential Equations, 252 (2012), 2739-2758.doi: 10.1016/j.jde.2011.10.009.


    Y. Lei, C. Li and C. Ma, Decay estimation for positive solutions of a $\gamma$-Laplace equation, Discrete Contin. Dyn. Syst., 30 (2011), 547-558.doi: 10.3934/dcds.2011.30.547.


    Y. Lei, C. Li and C. Ma, Asymptotic radial symmetry and growth estimates of positive solutions to weighted Hardy-Littlewood-Sobolev system, Calc. Var. Partial Differential Equations, 45 (2012), 43-61.doi: 10.1007/s00526-011-0450-7.


    C. Li, Local asymptotic symmetry of singular solutions to nonlinear elliptic equations, Invent. Math., 123 (1996), 221-231.doi: 10.1007/s002220050023.


    C. Li, A degree theory approach for the shooting method, arXiv:1301.6232v1, 2013.


    C. Li and L. Ma, Uniqueness of positive bound states to Schrödinger systems with critical exponents, SIAM J. Math. Anal., 40 (2008), 1049-1057.doi: 10.1137/080712301.


    Y.-Y. Li, Remark on some conformally invariant integral equations: The method of moving spheres, J. Eur. Math. Soc., 6 (2004), 153-180.


    Y. Li, Asymptotic behavior of positive solutions of equation $\Delta u+K(x)u^p=0$ in $R^n$, J. Differential Equations, 95 (1992), 304-330.doi: 10.1016/0022-0396(92)90034-K.


    Y. Li and W.-M. Ni, On conformal scalar curvature equations in $R^n$, Duke Math. J., 57 (1988), 895-924.doi: 10.1215/S0012-7094-88-05740-7.


    E. Lieb, Sharp constants in the Hardy-Littlewood-Sobolev and related inequalities, Ann. of Math., 118 (1983), 349-374.doi: 10.2307/2007032.


    C. Lin, A classification of solutions of a conformally invariant fourth order equation in $R^n$, Comm. Math. Helv., 73 (1998), 206-231.doi: 10.1007/s000140050052.


    J. Liu, Y. Guo and Y. Zhang, Liouville-type theorems for polyharmonic systems in $R^n$, J. Differential Equations, 225 (2006), 685-709.doi: 10.1016/j.jde.2005.10.016.


    J. Liu, Y. Guo and Y. Zhang, Existence of positive entire solutions for polyharmonic equations and systems, J. Partial Differential Equations, 19 (2006), 256-270.


    C. Ma, W. Chen and C. Li, Regularity of solutions for an integral system of Wolff type, Adv. Math., 226 (2011), 2676-2699.doi: 10.1016/j.aim.2010.07.020.


    E. Mitidieri, Nonexistence of positive solutions of semilinear elliptic systems in $R^n$, Differential Integral Equations, 9 (1996), 465-479.


    W.-M. Ni and J. Serrin, Existence and nonexistence theorems for ground states of quasilinear partial differential equations. The anomalous case, Accad. Naz. Lincei., 77 (1986), 231-257.


    L. Nirenberg, Topics in Nonlinear Functional Analysis, Notes by R. A. Artino, Courant Institute of Mathematical Sciences, New York University, New York, 1974.


    M. Otani, Existence and nonexistence of nontrivial solutions of some nonlinear degenerate elliptic equations, J. Funct. Anal., 76 (1988), 140-159.doi: 10.1016/0022-1236(88)90053-5.


    L. A. Peletier and J. Serrin, Ground states for the prescribed mean curvature equation, Proc. Amer. Math. Soc., 100 (1987), 694-700.doi: 10.1090/S0002-9939-1987-0894440-8.


    N. Phuc and I. Verbitsky, Quasilinear and Hessian equations of Lane-Emden type, Ann. of Math., 168 (2008), 859-914.doi: 10.4007/annals.2008.168.859.


    P. Pucci and J. Serrin, A general variational identity, Indiana Univ. Math. J., 35 (1986), 681-703.doi: 10.1512/iumj.1986.35.35036.


    P. Quittner and Ph. Souplet, Superlinear Parabolic Problems. Blow-up, Global Existence and Steady States, Birkhauser Verlag, Basel, 2007.


    J. Serrin and H. Zou, Non-existence of positive solution of Lane-Emden systems, Differential Integral Equations, 9 (1996), 635-653.


    J. Serrin and H. Zou, Existence of positive solutions of the Lane-Emden system, Atti Sem. Mat. Fis. Univ. Modena, 46 (1998), 369-380.


    J. Serrin and H. Zou, Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities, Acta Math.,189 (2002), 79-142.doi: 10.1007/BF02392645.


    Ph. Souplet, The proof of the Lane-Emden conjecture in 4 space dimensions, Adv. Math., 221 (2009), 1409-1427.doi: 10.1016/j.aim.2009.02.014.


    S. Sun and Y. Lei, Fast decay estimates for integrable solutions of the Lane-Emden type integral systems involving the Wolff potentials, J. Funct. Anal., 263 (2012), 3857-3882.doi: 10.1016/j.jfa.2012.09.012.


    J. Wei and X. Xu, Classification of solutions of higher order conformally invariant equations, Math. Ann., 313 (1999), 207-228.doi: 10.1007/s002080050258.


    X. Yu, Liouville type theorems for integral equations and integral systems, Calc. Var. Partial Differential Equations, 46 (2013), 75-95.doi: 10.1007/s00526-011-0474-z.

  • 加载中

Article Metrics

HTML views() PDF downloads(229) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint